Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 23, 2011, 8:29 PM CDT for Bollinger County, Cape Girardeau County, Stoddard County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 23, 2011, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:19 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 23, 7:19 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT SAT APR 23 2011
.UPDATE...
HEAVY RAINFALL EVENT UNFOLDING FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. CANNOT COMPLETELY RULE OUT A STRAY BRIEF HAILER...BUT
MAJOR CONCERN WILL BE HEAVY RAIN AND FLOODING FOR THE REMAINDER OF
THE NIGHT. HAVE UPDATED ALL PRODUCTS TO FINALLY REMOVE THE
TORNADO WATCH.
&&
.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN
QUICKLY SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH
FLOOD WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL
GET THE ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN
ADVERTISED FOR THE PAST FEW DAYS OF MODEL RUNS.
THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.
THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.
&&
.AVIATION...
THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Apr 23, 7:41 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 741 PM CDT SAT APR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 741 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN TONIGHT...AS WIDESPREAD THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THIS ACTIVITY WILL LIKELY SHIFT TO THE SOUTH AND EAST INTO SOUTHWEST INDIANA...AND PORTIONS OF WEST KENTUCKY OVERNIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT. A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE LARGE HAIL THIS EVENING OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER MUCH OF THE QUAD STATE SUNDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE REGION. THE HEAVIEST RAINS WILL FALL WHERE THUNDERSTORMS ARE ABLE TO TRAIN LONG THE STATIONARY BOUNDARY. SEVERAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY...AND WILL MOST LIKELY BE EXTENDED THROUGH THE FIRST HALF OF NEXT WEEK. SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE GENERALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY SUNDAY THROUGH TUESDAY. THE BEST CHANCES FOR WIDESPREAD SEVERE STORMS WILL BE MONDAY NIGHT AND AGAIN TUESDAY NIGHT. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY SUNDAY THROUGH TUESDAY. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER THROUGH THE NEXT SEVERAL DAYS. DRS
In the hours before
Local storm report, Apr 23, 4:29 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FUNNEL CLOUD SACRAMENTO 37.42N 87.27W
04/23/2011 MCLEAN KY TRAINED SPOTTER
FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.
&&
SMITTYLocal storm report, Apr 23, 4:35 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD 1 N BREMEN 37.38N 87.22W
04/23/2011 MUHLENBERG KY FIRE DEPT/RESCUE
REPORTED JUST NORTH OF TOWN.
&&
SMITTYLocal storm report, Apr 23, 4:54 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL GREENVILLE 37.21N 87.18W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
SMITTYLocal storm report, Apr 23, 4:55 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BEECH CREEK 37.18N 87.06W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 23, 5:04 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG LILBOURN 36.59N 89.61W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
COLLAPSED.
&&
SMITTYLocal storm report, Apr 23, 5:05 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG NEW MADRID 36.59N 89.55W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. COUPLE OF SHEDS BLOWN OVER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:23 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, McLean, Union, Webster | 12 hr |
| Apr 24, 12:45 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 30 min |
| Apr 24, 1:30 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 10 hr |
| Apr 24, 12:02 PM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 12 more | 10 hr |
| Apr 24, 1:56 PM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 3 hr |
| Apr 24, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 29 min |
| Apr 24, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Trigg | 30 min |
| Apr 24, 2:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Trigg | 3 hr |
| Apr 24, 2:56 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 49 min |
| Apr 24, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 53 min |
| Apr 24, 3:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 51 min |
| Apr 24, 3:41 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 49 min |
| Apr 24, 4:05 PM CDT | Tornado Warning | PAH | Christian, Todd | 40 min |
| Apr 24, 4:24 PM CDT | Areal Flood Advisory | PAH | Christian, Todd, Trigg | 111 min |
| Apr 24, 5:18 PM CDT | Flash Flood Warning | PAH | Calloway, Christian, Muhlenberg, Todd, Trigg | 5 hr |
| Apr 23, 7:14 PM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 10 hr |
| Apr 23, 8:25 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 12 hr |
| Apr 23, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 23, 8:47 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 28 min |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 20 min |
| Apr 23, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 37 min |
| Apr 23, 11:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Apr 24, 11:11 AM CDT | River Flood Warning | PAH | Carter | 69 hr |
| Apr 24, 11:14 AM CDT | River Flood Warning | PAH | Butler, Stoddard | 39 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.